Alert archive / North Carolina / Special Weather Statements in 2018
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 23, 2018, 3:08 PM EDT for Harnett County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2018, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 23, 2018, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
County Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 35 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
135
WWUS82 KRAH 231908
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
308 PM EDT MON JUL 23 2018
NCZ077-231945-
Harnett NC-
308 PM EDT MON JUL 23 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARNETT COUNTY UNTIL 345
PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lillington, moving northwest at 20 mph.
Half inch hail, heavy rain, and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
Lillington, Angier, Erwin, Coats, Seminole, Raven Rock State Park and
Buies Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3526 7884 3547 7902 3549 7900 3555 7881
3553 7874 3552 7870 3550 7868 3549 7866
3547 7865 3546 7863 3535 7857
TIME...MOT...LOC 1907Z 151DEG 15KT 3537 7875
$$
MORROWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:59 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 23, 2:59 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 259 PM EDT Mon Jul 23 2018 .SYNOPSIS... An unusually strong mid and upper-level trough across the Ohio and eastern Tennessee Valleys will linger through the middle of the work week resulting in a deep, moist, southerly flow across the Carolinas. The trough will relax and shift east slightly toward the end of the work week. && .NEAR TERM /THROUGH TONIGHT/... As of 255 PM Monday... ...Another active evening and overnight expected with the potential for flash flooding and some isolated severe storms... A persistent pattern with an elongated upper-level trough with an embedded closed low across the OH valley is producing an anomalously strong deep layer southerly flow. Multiple disturbances in the large cyclonic circulation around the upper low combined with an unstable air mass will continue to result in the development and movement of numerous showers and thunderstorms across and into the area late this afternoon and overnight. The air mass across central NC is characterized by moderate instability with MLCAPE values of 1000 to 1800 J/KG. While the mid levels are cool for this time of year the mid-level lapse rates have relaxed a bit over previous days. Robust mid-level flow at 25 to 35 kts, strongest in the east, is contributing to 0-6km bulk shear values of 30+ kts across the east. Convection began to fire early this afternoon and continues to gradually grow in coverage and intensity. Convection is being driven by several features including multiple disturbances noted in the water vapor imagery across SC/GA and off the south Atlantic coast as well as differential heating boundaries and a persistent sw-ne oriented surface boundary. In addition, while the convection may wane a bit late this evening across central NC, convection allowing models have been consistent in signaling another round of late night storms are likely across the Sandhills, Coastal Plain and eastern Piedmont. Sufficient instability along with robust mid- level flow and 0-6km bulk shear values of 30+kts in the east will support some storm organization and a severe weather threat. In addition, the FZL at KGSO at 12Z was around 12.1kft which is in the lowest 10% of climo, would maintain at least a limited hail threat through much of the period. With efficient rainfall producers and good convective coverage, the threat of flash flooding will continue through the period. Lows tonight will range in the upper 60s to lower 70s. -Blaes && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... As of 245 AM Monday... Several vorticity maximums will continue to rotate around the expansive mid/upper trough across our region through Tuesday night. Deep moisture will continue to be transported north and when combined with the low level boundaries and outflows at times, the moist confluent flow will allow for large clusters and training bands of showers and thunderstorms to develop and move over the area. While the urban areas are more at risk of training heavy rains, even the rural areas Flash Flood Guidance is lowering with each heavy rain episode and becoming more vulnerable to flash flooding. While the most intense convection and highest rainfall rates should be during the afternoon and evening hours Monday and Tuesday, even nighttime convection will be likely in this pattern. We will carry likely or categorical POP today through Tuesday night with QPF of 1 to 2 inches today and again on Tuesday/Tuesday night. Average basin rainfall of 2-4 inches with local 5 inches is expected. Given the expected training of storms at times, some areas may get more than 5 inches. Highs Tuesday will generally be in the mid to upper 80s. Lows tonight and Tuesday night in the lower 70s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 220 PM Monday... The active/wet pattern is likely to continue through most of the long term period as the area finds itself sandwiched between a stalled mid/upper-level trough (west) and a sub-tropical Atlantic ridge (east). This will exacerbate southerly/southwesterly fetch across central NC, providing an airmass characterized by high PWAT values (consistently in the 1.75 to 2.5 inch range) and persistent diurnal shower/thunder chances. The trough is expected to flatten a bit on Thursday/Friday, cutting POPs to more CHC/SCHC briefly, before returning to more CHC/LKLY over the weekend as a frontal boundary stalls over our area. QPF amounts are going to be difficult to nail down due to the convective nature of the precipitation. As an area average, expect generally 1 to 3 inches of rain during this period, with locally higher amounts possible, especially across the coastal plain. Flooding concerns will generally be locally dependent on high rainfall rates and/or training storms across a particular area, but with already wet antecedent conditions, the likelihood of flash and/or river flooding will continue to rise slowly through the period. Currently, not a strong signal for potential river flooding according to MMEFS, but with high QPF amounts expected across the headwaters region in VA/western NC areas over the next 7 days, it could easily transition into more of a concern eventually. With boundary layer moisture ample through the period, thicknesses are expected to remain generally near to slightly below normal thanks in large part to persistent cloud cover and/or shower development during prime daytime heating hours. Expect temperatures generally in the mid 80s to begin the period, with 90-92 Thu/Fri/Sat as SHRA/TS chances decrease slightly, and a mid to upper-level low is forecast to transverse through the Great Lakes region to begin the weekend, dropping a cold front into our vicinity. Lows will generally settle a bit warmer than normal, generally in the low to mid 70s during throughout the period. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... As of 210 PM Monday... Through 18Z Tuesday... Scattered to numerous showers and thunderstorms will develop this afternoon and evening across central NC. While storms will be scattered across the area, storm coverage will be greatest early this afternoon across the southern Coastal Plain, Sandhills and southern Piedmont with storms gradually becoming more widespread across the western Piedmont toward late afternoon and early evening. Another area of convection is apt to spread north across the Sandhills, Coastal Plain and eastern Piedmont after midnight tonight. MVFR To VFR sky conditions will experience local restrictions in storms with more widespread IFR and perhaps LIFR conditions in low stratus developing after midnight and persisting through the daybreak hours on Tuesday. Sky conditions will slowly improve during the mid and late morning hours on Tuesday before more widespread showers and thunderstorms develop during the afternoon. Beyond 18Z Tuesday...A deep southerly flow of moist and unstable air will result in an unsettled period through the work week. Showers and thunderstorms, especially during the afternoon and evening, combined with periods of low clouds and fog around daybreak will result in a prolonged threat of adverse aviation conditions through the week. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late Tuesday night for NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...BADGETT LONG TERM...JM AVIATION...BLAES
Hazardous weather outlook, Jul 23, 5:24 AM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 524 AM EDT Mon Jul 23 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-240930- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 524 AM EDT Mon Jul 23 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Isolated severe thunderstorms are expected again this afternoon and evening. The primary threat is damaging wind gusts to 60 mph. In addition, Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rainfall and severe weather to the National Weather Service. PWB
In the hours before
Local storm report, Jul 23, 10:33 AM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1033 AM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 5 SW LEXINGTON 35.76N 80.31W
07/22/2018 DAVIDSON NC FIRE DEPT/RESCUE
TREES DOWN IN LINWOOD.
&&Local storm report, Jul 23, 10:35 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1035 AM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 6 W LEXINGTON 35.81N 80.37W
07/22/2018 DAVIDSON NC FIRE DEPT/RESCUE
TREES DOWN NEAR TYRO.
&&Local storm report, Jul 23, 10:40 AM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1040 AM EDT MON JUL 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 4 SSW GLENVIEW 36.11N 77.86W
07/22/2018 NASH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON SWIFT CREEK
SCHOOL ROAD.
0315 PM TSTM WND DMG 4 S GLENVIEW 36.11N 77.81W
07/22/2018 NASH NC PUBLIC
TREE DOWN ON HICKORY ROAD. TIME ESTIMATED BY
RADAR.
0315 PM TSTM WND DMG 3 SW WALKERTOWN 36.14N 80.19W
07/22/2018 FORSYTH NC UTILITY COMPANY
TREES WERE REPORTED DOWN ON POWER LINES NEAR
U.S. HIGHWAY 311.
0412 PM TSTM WND DMG 2 SW LEWISVILLE 36.07N 80.44W
07/22/2018 FORSYTH NC 911 CALL CENTER
TREE DOWN ON CONCORD CHURCH ROAD AT WILLIAMS
ROAD.
0415 PM FLASH FLOOD 1 ESE WINSTON-SALEM 36.09N 80.24W
07/22/2018 FORSYTH NC EMERGENCY MNGR
WINSTON COMMUNICATIONS SAYS OFFICERS ARE
REPORTING FLOODING ON THE FOLLOWING ROADS:
US-421 N AT S MAIN ST, WAKE FOREST
UNIVERSITY IN THE COLISEUM AREA, US-52 IN
SEVERAL AREAS, AND PETERS CREEK PARKWAY IN
MULTIPLE AREAS FROM SILAS CREEK PARKWAY TO
US-421.
0415 PM TSTM WND DMG 3 NE LEWISVILLE 36.12N 80.36W
07/22/2018 FORSYTH NC 911 CALL CENTER
TREE DOWN ON ROBBINHOOD ROAD.
0415 PM FLASH FLOOD 3 SSE WINSTON-SALEM 36.06N 80.23W
07/22/2018 FORSYTH NC 911 CALL CENTER
MULTIPLE TRAFFIC DIVERSIONS AT I-40 AND
US-52 IN WINSTON-SALEM DUE TO HIGH WATER.
0458 PM TSTM WND DMG 2 SE NEW HOPE 35.78N 77.93W
07/22/2018 WILSON NC TRAINED SPOTTER
LARGE, 7-INCH, TREE LIMB DOWN ON LAKE WILSON
ROAD.
0516 PM TSTM WND DMG 4 N NEW HOPE 35.86N 77.96W
07/22/2018 NASH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN NEAR THE
INTERSECTION OF TAR RIVER CHURCH ROAD AND
BEND OF THE RIVER ROAD.
0520 PM TSTM WND DMG 5 WNW SHARPSBURG 35.90N 77.90W
07/22/2018 NASH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN NEAR THE
INTERSECTION OF WEST MOUNT DRIVE AND SOUTH
OLD CARRIAGE ROAD.
0523 PM TSTM WND DMG 2 SSW DORTCHES 35.98N 77.87W
07/22/2018 NASH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ALONG THE ON RAMP
TO U.S. HIGHWAY 64 WEST.
0708 PM TSTM WND DMG 1 SSW ASHEBORO 35.70N 79.82W
07/22/2018 RANDOLPH NC TRAINED SPOTTER
LARGE OAK TREE WAS REPORTED DOWN ON A
RESIDENCE ON LEE STREET NEAR KIVETT STREET.
0712 PM HAIL ASHEBORO 35.72N 79.81W
07/22/2018 M1.00 INCH RANDOLPH NC PUBLIC
QUARTER SIZE HAIL WAS REPORTED ON STERLING
STREET.
0713 PM TSTM WND DMG 1 S ASHEBORO 35.71N 79.81W
07/22/2018 RANDOLPH NC EMERGENCY MNGR
NUMEROUS TREES WERE REPORTED DOWN IN
ASHEBORO.
0721 PM TSTM WND DMG 4 SW RANDLEMAN 35.78N 79.87W
07/22/2018 RANDOLPH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON EDEN FOREST DR
NEAR PLAINFIELD ROAD.
0723 PM TSTM WND DMG 4 NNE RAMSEUR 35.79N 79.63W
07/22/2018 RANDOLPH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON WHITES CHAPEL
ROAD NEAR WOODROW JUILAN ROAD.
0723 PM TSTM WND DMG 4 N RAMSEUR 35.79N 79.64W
07/22/2018 RANDOLPH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON WHITES CHAPEL
ROAD NEAR LOW BRIDGE ROAD.
0726 PM TSTM WND DMG 4 SSE SNOW CAMP 35.81N 79.40W
07/22/2018 CHATHAM NC UTILITY COMPANY
TREES WERE REPORTED DOWN ON POWER LINES NEAR
THE INTERSECTION OF CLYDE UNDERWOOD ROAD AND
PLAINFIELD CHURCH ROAD.
0726 PM TSTM WND DMG 1 ENE RAMSEUR 35.74N 79.64W
07/22/2018 RANDOLPH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON REED CREEK RD
NEAR JORDAN ROAD.
0730 PM TSTM WND DMG ARCHDALE 35.91N 79.96W
07/22/2018 RANDOLPH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON SHAMROCK CT.
0736 PM TSTM WND DMG SILER CITY 35.73N 79.46W
07/22/2018 CHATHAM NC 911 CALL CENTER
COUNTY 911 REPORTS A TREE DOWN IN SILER
CITY. TIME ESTIMATED BY RADAR.
0751 PM TSTM WND DMG 1 SE WALKERTOWN 36.16N 80.15W
07/22/2018 FORSYTH NC 911 CALL CENTER
TREE DOWN ON DARROW ROAD AND MARTIN STREET.
TIME ESTIMATED BY RADAR.
0756 PM TSTM WND DMG 2 WNW WALKERTOWN 36.18N 80.18W
07/22/2018 FORSYTH NC 911 CALL CENTER
TREE DOWN ON DONNA MARIE COURT. TIME
ESTIMATED BY RADAR.
0800 PM TSTM WND DMG 4 NNW WALKERTOWN 36.22N 80.19W
07/22/2018 FORSYTH NC 911 CALL CENTER
TREE DOWN ON LAKE WOUSSICKET ROAD. TIME
ESTIMATED BY RADAR.
0805 PM TSTM WND DMG 6 W LEXINGTON 35.81N 80.37W
07/22/2018 DAVIDSON NC FIRE DEPT/RESCUE
TREES DOWN NEAR TYRO.
0805 PM TSTM WND DMG 5 SW LEXINGTON 35.76N 80.31W
07/22/2018 DAVIDSON NC FIRE DEPT/RESCUE
TREES DOWN IN LINWOOD.
0825 PM TSTM WND DMG RICHFIELD 35.47N 80.26W
07/22/2018 STANLY NC DEPT OF HIGHWAYS
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
RICHFIELD. TREE DOWN OFF ROUTE 49.
0836 PM TSTM WND DMG 3 NNE MONTICELLO 36.24N 79.67W
07/22/2018 GUILFORD NC 911 CALL CENTER
THUNDERSTORM WINDS DOWNED SEVERAL TREES
ALONG US HIGHWAY 29 NEAR THE COUNTY LINE.
0845 PM LIGHTNING 2 N LEXINGTON 35.84N 80.26W
07/22/2018 DAVIDSON NC BROADCAST MEDIA
*** 1 INJ ***
MAN OF UNKNOWN AGE WAS STRUCK BY LIGHTNING
FROM A STORM SUNDAY EVENING AND TAKEN TO THE
HOSPITAL. HE IS CURRENTLY ALIVE, BUT IN
UNKNOWN CONDITION AT THIS TIME.
0901 PM TSTM WND GST 1 NNW RDU INTERNATIONAL 35.88N 78.79W
07/22/2018 M43 MPH WAKE NC ASOS
43 MPH WIND GUST REPORTED AT RDU.
0905 PM TSTM WND DMG 2 N DURHAM 36.01N 78.91W
07/22/2018 DURHAM NC BROADCAST MEDIA
TREES DOWN ON GREEN ST & N BUCHANAN BLVD.
0942 PM TSTM WND DMG 3 SSW SURL 36.28N 78.91W
07/22/2018 PERSON NC TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES WERE REPORTED
DOWN NEAR THE INTERSECTION OF SURL MT TIRZAH
ROAD AND HELENA-MORIAH ROAD.
0956 PM TSTM WND DMG 3 SSE CONCORD 36.43N 79.04W
07/22/2018 PERSON NC TRAINED SPOTTER
NUMEROUS TREES WERE REPORTED DOWN NEAR THE
INTERSECTION OF JACK HAMBRICK ROAD AND
MORTON PULLIAM ROAD.
1230 AM TSTM WND DMG 3 E MOUNT OLIVE 35.20N 78.01W
07/23/2018 WAYNE NC 911 CALL CENTER
A TREE WAS REPORTED BLOWN DOWN ACROSS
HIGHWAY 55 EASTBOUND, WHERE A CAR THEN
WRECKED INTO IT.
1247 AM TSTM WND DMG 3 W GRANTHAM 35.29N 78.22W
07/23/2018 WAYNE NC TRAINED SPOTTER
NUMEROUS TREES REPORTED DOWN NEAR HIGHWAY 13
AND DOBBERSVILLE ROAD.
1249 AM TSTM WND DMG 2 NNE GRANTHAM 35.33N 78.15W
07/23/2018 WAYNE NC TRAINED SPOTTER
NUMEROUS TREES WERE REPORTED DOWN NEAR
FALLING CREEK RD AT STEVENS CHURCH ROAD.
0105 AM TSTM WND DMG 2 NE NAHUNTA 35.52N 78.04W
07/23/2018 WAYNE NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON A HOUSE ALONG
NAHUNTA ROAD NEAR NOR AM ROAD.
0108 AM TSTM WND DMG PRINCETON 35.47N 78.16W
07/23/2018 JOHNSTON NC 911 CALL CENTER
TWO TREES WERE REPORTED DOWN IN DOWNTOWN
PRINCETON ON FLOORS STREET.
0117 AM TSTM WND DMG 1 ESE SELMA 35.53N 78.28W
07/23/2018 JOHNSTON NC 911 CALL CENTER
A ROOF WAS BLOWN OFF A STRUCTURE ON ANDERSON
STREET IN SELMA.
0145 AM TSTM WND DMG 6 N BAILEY 35.86N 78.13W
07/23/2018 NASH NC PUBLIC
THUNDERSTORM WINDS DOWNED SEVERAL SMALL
TREES AND LARGE LIMBS ALONG NC97 NEAR THE
INTERSECTION WITH FRAZIER ROAD.
0150 AM TSTM WND DMG 2 S SPRING HOPE 35.92N 78.11W
07/23/2018 NASH NC 911 CALL CENTER
THUNDERSTORM WINDS DOWNED A LARGE TREE ALONG
SPRING HOPE ROAD, TEMPORARILY CLOSING THE
THROUGHWAY.
0206 AM TSTM WND DMG 6 SSW LOUISBURG 36.03N 78.35W
07/23/2018 FRANKLIN NC PUBLIC
THUNDERSTORM WINDS DOWNED SEVERAL TREES ONTO
A POWERLINE IN THE VICINITY OF THE LOUISBURG
COLLEGE'S DE HART BOTANICAL GARDENS.
0225 AM TSTM WND DMG 3 SE DUNCAN 35.53N 78.83W
07/23/2018 HARNETT NC LAW ENFORCEMENT
MULTIPLE TREES DOWN IN NORTHERN HARNETT
COUNTY INCLUDING RAWLS CHURCH ROAD AND OFF
U.S. 401.
0230 AM TSTM WND DMG 5 SW TILLERY 36.19N 77.53W
07/23/2018 HALIFAX NC 911 CALL CENTER
TWO TREES WERE REPORTED DOWN NEAR THE
INTERSECTION OF HIGHWAY 125 AND KENTUCKY
LANE.
0240 AM TSTM WND DMG 5 SSE LAKE WHEELER 35.64N 78.69W
07/23/2018 WAKE NC BROADCAST MEDIA
TREE DOWN ON FANNY BROWN ROAD AND BANKS
ROAD.
0500 AM TSTM WND DMG 2 WNW FAYETTEVILLE 35.08N 78.93W
07/23/2018 CUMBERLAND NC BROADCAST MEDIA
FLASH FLOODING WAS REPORTED ACROSS PORTIONS
OF FAYETTEVILLE, INCLUDING AT A BUSINESS
LOCATED ON DRAYTON ROAD.
0630 AM HEAVY RAIN 4 SE PINEVIEW 35.27N 79.03W
07/23/2018 M4.00 INCH HARNETT NC PUBLIC
PUBLIC REPORT OF 4 INCHES OF RAIN OVERNIGHT
AND 8.1 INCHES OF RAIN SINCE SATURDAY NIGHT.
LOCATION HAYDEN LAND AND LATTIMORE ROAD.
REPORT VIA SPECTRUM NEWS.
0645 AM FLASH FLOOD 1 NNW COATS 35.42N 78.68W
07/23/2018 HARNETT NC 911 CALL CENTER
PROLONGED THUNDERSTORM RAINS CAUSED WATER TO
FLOW ONTO NC 55 NEAR THE INTERSECTION OF
CARSON GREGORY ROAD. DOT RESPONDED AND THE
ROAD HAS SINCE RE-OPENED.
0800 AM HEAVY RAIN 4 S DUNCAN 35.50N 78.88W
07/23/2018 M3.86 INCH HARNETT NC COCORAHS
&&Special weather statement, Jul 23, 1:55 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
155 PM EDT MON JUL 23 2018
NCZ038-039-073-074-231900-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
155 PM EDT MON JUL 23 2018
...SCATTERED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL
AFFECT DAVIDSON...NORTHWESTERN MONTGOMERY...WESTERN RANDOLPH AND
NORTHEASTERN STANLY COUNTIES UNTIL 300 PM EDT...
At 152 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms across southern Randolph, southern Davidson,
and northern Montgomery counties, moving north at 25 mph.
Heavy rain and minor flooding will be possible with this storm along
with wind gusts in excess of 45 MPH and small hail. A spotter in
Asheboro reported that 1.28 of rain fell in 30 minutes with these
storms.
Locations impacted include...
High Point, Asheboro, Lexington, Albemarle, Randleman, Troy, Badin
Lake, Thomasville, Biscoe and Seagrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3583 8046 3583 8043 3585 8042 3584 8039
3587 8039 3588 7980 3536 7976 3535 8039
3550 8030 3551 8019 3552 8018 3555 8021
3558 8021 3568 8033 3572 8033 3574 8046
3577 8045 3578 8047 3584 8048
TIME...MOT...LOC 1752Z 165DEG 22KT 3548 7999
BLAESSpecial weather statement, Jul 23, 2:58 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
258 PM EDT MON JUL 23 2018
NCZ039-231945-
Randolph NC-
258 PM EDT MON JUL 23 2018
...A STRONG NEARLY STATIONARY THUNDERSTORM WILL AFFECT CENTRAL
RANDOLPH COUNTY UNTIL 345 PM EDT...
At 257 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Carolina Zoo, moving northeast at 10 mph.
Half inch hail, torrential rain, and wind gusts up to 40 mph will be
possible with this storm.
Locations impacted include...
Asheboro, Randleman, North Carolina Zoo, Seagrove, Ramseur,
Franklinville and Ulah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3589 7976 3578 7954 3570 7955 3551 7978
3558 7992
TIME...MOT...LOC 1857Z 212DEG 10KT 3560 7980
MORROWSpecial weather statement, Jul 23, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
308 PM EDT MON JUL 23 2018
NCZ077-231945-
Harnett NC-
308 PM EDT MON JUL 23 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HARNETT COUNTY UNTIL 345
PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lillington, moving northwest at 20 mph.
Half inch hail, heavy rain, and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
Lillington, Angier, Erwin, Coats, Seminole, Raven Rock State Park and
Buies Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3526 7884 3547 7902 3549 7900 3555 7881
3553 7874 3552 7870 3550 7868 3549 7866
3547 7865 3546 7863 3535 7857
TIME...MOT...LOC 1907Z 151DEG 15KT 3537 7875
MORROWThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:09 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Stanly | 66 min |
| Jul 22, 8:19 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Guilford | 3 hr |
| Jul 22, 8:24 PM EDT | Areal Flood Advisory | RAH | Davidson | 3 hr |
| Jul 22, 8:28 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 32 min |
| Jul 22, 8:37 PM EDT | Special Weather Statement | RAH | Alamance | 68 min |
| Jul 22, 8:41 PM EDT | Special Weather Statement | RAH | Orange | 49 min |
| Jul 22, 8:52 PM EDT | Special Weather Statement | RAH | Durham, Granville | 38 min |
| Jul 22, 9:01 PM EDT | Special Weather Statement | RAH | Chatham | 44 min |
| Jul 22, 9:02 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person, Wake | 73 min |
| Jul 22, 9:48 PM EDT | Special Weather Statement | RAH | Chatham | 57 min |
| Jul 23, 12:17 AM EDT | Special Weather Statement | RAH | Wayne, Wilson | 58 min |
| Jul 23, 12:25 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 65 min |
| Jul 23, 1:15 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 45 min |
| Jul 23, 1:21 AM EDT | Special Weather Statement | RAH | Harnett | 54 min |
| Jul 23, 1:31 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 59 min |
| Jul 23, 1:39 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 66 min |
| Jul 23, 1:51 AM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Harnett, Lee, Wake | 3 hr |
| Jul 23, 1:56 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Vance, Warren | 41 min |
| Jul 23, 2:04 AM EDT | Special Weather Statement | RAH | Wayne | 56 min |
| Jul 23, 2:21 AM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 22 min |
| Jul 23, 2:31 AM EDT | Special Weather Statement | RAH | Chatham | 59 min |
| Jul 23, 2:40 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 35 min |
| Jul 23, 2:52 AM EDT | Special Weather Statement | RAH | Wake | 38 min |
| Jul 23, 3:14 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 47 hr |
| Jul 23, 4:03 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 57 min |
| Jul 23, 4:29 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke | 2 hr |
| Jul 23, 1:55 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 65 min |
| Jul 23, 2:10 PM EDT | Areal Flood Advisory | RAH | Davidson, Montgomery, Randolph | 3 hr |
| Jul 23, 2:58 PM EDT | Special Weather Statement | RAH | Randolph | 47 min |
| Jul 23, 3:26 PM EDT | Special Weather Statement | RAH | Wake | 34 min |
| Jul 23, 3:32 PM EDT | Special Weather Statement | RAH | Chatham | 43 min |
| Jul 23, 3:50 PM EDT | Areal Flood Advisory | RAH | Randolph | 97 min |
| Jul 23, 3:54 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 66 min |
| Jul 23, 4:25 PM EDT | Special Weather Statement | RAH | Alamance, Chatham | 50 min |
| Jul 23, 4:52 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 53 min |
| Jul 23, 5:11 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 64 min |
| Jul 23, 6:06 PM EDT | Special Weather Statement | RAH | Anson | 54 min |
| Jul 23, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 41 min |
| Jul 23, 6:48 PM EDT | Special Weather Statement | RAH | Forsyth | 42 min |
| Jul 23, 7:02 PM EDT | Areal Flood Advisory | RAH | Forsyth | 118 min |
| Jul 23, 7:09 PM EDT | Areal Flood Advisory | RAH | Anson | 111 min |
| Jul 23, 7:47 PM EDT | Special Weather Statement | RAH | Sampson | 43 min |
Nearby
Special Weather Statements in North Carolina, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.